... or indomethacin. I am currently taking. : garlic,lac-enz, cataplex A -C -P, propolicom,pau d 'arco, ultra flora probialic and worm wood.
8 Oct 2012
You are on an awful lot of herbal products. Just because they are herbs doesnt make them safe-some can be quite toxic. Just because they are available over the counter doesnt make them safe. I would advise you to consult a naturopathic Dr. Taking one, or maybe two, herbal supplements is usually not harmful in a healthy adult but when you start mixing several supplements and pharmaceuticals, you can run into trouble. It is best to consult a professional who is well versed in the use of herbs. Wormwood oil contains the chemical thujone, which excites the central nervous system. However, it can also cause seizures and other adverse effects.
Wormwood is safe when taken in the amounts commonly found in food and beverages including bitters and vermouth, which are thujone-free. Wormwood containing thujone is UNSAFE when it is taken in large amounts or over a long period of time.
Wormwood can cause restlessness, difficulty sleeping, nightmares, vomiting, stomach cramps, dizziness, tremors, urine retention, kidney damage, and seizures. Other side effects include thirst, restlessness, numbness of arms and legs, paralysis, and death.
Do not use wormwood if:
You are pregnant or breast-feeding.
You are allergic to other plants in the Asteraceae/Compositae family, such as daisies, chrysanthemums, or ragweed.
You have a blood disorder known as porphyria.
You have a seizure disorder or epilepsy.
There is some scientific evidence that garlic can lower high cholesterol after a few months of treatment, but perhaps not enough to reduce heart disease. Garlic is not nearly as effective as regular prescription medicines used to lower cholesterol.
Garlic seems to also lower blood pressure in people with high blood pressure and possibly slow "hardening of the arteries."
There is also some evidence that eating garlic might reduce the chance of developing some cancers such as cancer of the colon, and possibly stomach cancer and prostate cancer. But there is no reliable evidence that garlic is helpful for people who already have cancer.
Some people with diabetes try garlic to help lower blood sugar. But garlic does not seem to be effective for this use.
There isn't enough information to know if garlic is effective for the other conditions people use it for, including: treating a special condition involving high cholesterol in people with HIV/AIDS, earaches, arthritis, allergies, colds, flu, traveler's diarrhea, and others.
Garlic is safe for most people. Garlic can cause bad breath, a burning sensation in the mouth or stomach, heartburn, gas, nausea, vomiting, body odor, and diarrhea. These side effects are often worse with raw garlic. When used on the skin as a thick paste, garlic can cause damage to the skin that is similar to a burn.
Pau d'arco seems unsafe for use. High doses can cause severe nausea, vomiting, diarrhea, dizziness, and internal bleeding.
Probiotics are usually pretty safe to take. The others I dont know what they are. So you are taking some preparations that have the potential to be unsafe so I would urge you to consult someone who specializes in herbs like a naturopath and be sure you check their credentials to make sure they went to an accredited school. It is not safe for folks to try to doctor themselves using herbs (especially when mixing with traditional Westerm pharmaceuticals). As I have said, many are safe to use if you are using one or two but many can be unsafe and even toxic especially when mixing multiple chemicals. Herbs are not well regulated in the US either and many can be adulterated (mixed with other substances) or be a part of the plant with no effective chemicals so it is often a gamble using herbs especially if you dont know what you are doing!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... or evan garlic toast?
1 answer • 30 May 2010
since taking garlic supplements for reduction of cholesterol i have noted that i am experiencing more symptoms of cystitis
3 answers • 21 Jul 2011
I have been taking this drug Allopurinol for several months this week I developed a rash all over my
... belly and back I have since stop taking the drug I will be seeing the doctor next thursday will stopping the drug cause more problems?
1 answer • 11 Jan 2013
Several days after 2 stints and double by pass , I was prescribed indomethacin 3 times a day . I just read up on the drug and learned it was not to ...
1 answer • 26 May 2013
for pulmamry emblism dvt, clots in lung now, for 4 days now I do like lots of vitiamns, and know not to take garlic or k now
1 answer • 15 Dec 2014